Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 28, 2009, 3:16 PM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California; Mohave County, Arizona. It took effect at Sep 29, 2009, 12:00 PM PDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 28, 2009, 3:16 PM PDT (22:16 UTC)
- In effect from
- Sep 29, 2009, 12:00 PM PDT
- Expired
- Sep 29, 2009, 10:35 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 3:30 PM PDT | NON-TSTM WND GST 62 | 1 S Mercury, NV | THE MERCURY A23 MESONET SITE REPORTED A PEAK WIND GUST OF 62 MPH FROM THE SOUTH SOUTHWEST. WINDS OF 58 MPH OR GREATER WERE RECORDED 145 PM AND 445 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4726 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 282216 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 316 PM PDT MON SEP 28 2009 ...FIRE WEATHER WATCH FOR MOST OF THE DISTRICT TUESDAY AFTERNOON AND EVENING... AZZ101-102-CAZ226>229-NVZ460>462-465-466-291200- /O.UPG.KVEF.FW.A.0011.090929T1900Z-090930T0800Z/ /O.NEW.KVEF.FW.W.0017.090929T1900Z-090930T0800Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 316 PM PDT MON SEP 28 2009 /316 PM MST MON SEP 28 2009/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TUESDAY TO 1 AM PDT /1 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TUESDAY TO 1 AM PDT /1 AM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM SYSTEM WILL BE MOVING ACROSS CALIFORNIA AND NEVADA TUESDAY AND WEDNESDAY. THIS STORM WILL RESULT IN INCREASING WINDS ACROSS THE DISTRICT. LOCALLY BREEZY WINDS WILL BE SEEN THIS EVENING...BUT WIDESPREAD GUSTY SOUTHWEST WINDS AROUND 40 MPH OR GREATER WILL MATERIALIZE TUESDAY AFTERNOON AND EVENING. THESE WINDS ALONG WITH THE EXPECTED LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS WILL COMBINE WITH DRY TO VERY DRY FUELS ACROSS THE DISTRICT AND CREATE VERY ERRATIC FIRE BEHAVIOR IF THERE ARE ANY STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ LINDAMAN/GORELOW
4 follow-up statements
000 WWUS85 KVEF 282326 CCA RFWVEF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 426 PM PDT MON SEP 28 2009 CORRECTED HEADLINE ...RED FLAG WARNING FOR MOST OF THE DISTRICT TUESDAY AFTERNOON AND EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... AZZ101-102-CAZ226>229-NVZ460>462-465-466-291200- /O.UPG.KVEF.FW.A.0011.090929T1900Z-090930T0800Z/ /O.NEW.KVEF.FW.W.0017.090929T1900Z-090930T0800Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 316 PM PDT MON SEP 28 2009 /316 PM MST MON SEP 28 2009/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TUESDAY TO 1 AM PDT /1 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TUESDAY TO 1 AM PDT /1 AM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM SYSTEM WILL BE MOVING ACROSS CALIFORNIA AND NEVADA TUESDAY AND WEDNESDAY. THIS STORM WILL RESULT IN INCREASING WINDS ACROSS THE DISTRICT. LOCALLY BREEZY WINDS WILL BE SEEN THIS EVENING...BUT WIDESPREAD GUSTY SOUTHWEST WINDS AROUND 40 MPH OR GREATER WILL MATERIALIZE TUESDAY AFTERNOON AND EVENING. THESE WINDS ALONG WITH THE EXPECTED LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS WILL COMBINE WITH DRY TO VERY DRY FUELS ACROSS THE DISTRICT AND CREATE VERY ERRATIC FIRE BEHAVIOR IF THERE ARE ANY STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ LINDAMAN/GORELOW
000 WWUS85 KVEF 291201 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 501 AM PDT TUE SEP 29 2009 ...RED FLAG WARNING FOR MOST OF THE DISTRICT THIS AFTERNOON AND EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... AZZ101-102-CAZ226>229-NVZ460>462-465-466-300000- /O.CON.KVEF.FW.W.0017.090929T1900Z-090930T0800Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 501 AM PDT TUE SEP 29 2009 /501 AM MST TUE SEP 29 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 1 AM PDT /1 AM MST/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 1 AM PDT /1 AM MST/ WEDNESDAY FOR ALL ZONES EXCEPT NEVADA 463 AND 464 DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. A STRONG PACIFIC STORM SYSTEM ACROSS NORTHERN CALIFORNIA AND NEVADA TODAY AND TONIGHT. THIS STORM WILL HAVE LIMITED MOISTURE AND WILL BRING WIDESPREAD GUSTY SOUTHWEST WINDS OVER 40 MPH THIS AFTERNOON AND EVENING. THESE WINDS WILL COMBINE WITH LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND DRY TO VERY DRY FUELS ACROSS THE DISTRICT TO CREATE VERY ERRATIC FIRE BEHAVIOR IF THERE ARE ANY STARTS. RELATIVE HUMIDITY WILL GRADUALLY RECOVER ABOVE 15 PERCENT BY 1 AM WEDNESDAY THOUGH WIND GUSTS OVER 35 MPH WILL STILL BE LIKELY MUCH OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JA
000 WWUS85 KVEF 292105 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT TUE SEP 29 2009 ...RED FLAG WARNING FOR MOST OF THE DISTRICT FOR THE REST OF THE AFTERNOON AND EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... AZZ101-102-CAZ226>229-NVZ460>462-465-466-300800- /O.CON.KVEF.FW.W.0017.000000T0000Z-090930T0800Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 205 PM PDT TUE SEP 29 2009 /205 PM MST TUE SEP 29 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM PDT /1 AM MST/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM PDT /1 AM MST/ WEDNESDAY. A STRONG PACIFIC STORM SYSTEM IS MOVING ACROSS NORTHERN CALIFORNIA AND NEVADA TONIGHT. THIS STORM WILL HAVE LIMITED MOISTURE AND WILL BRING WIDESPREAD GUSTY SOUTHWEST WINDS OVER 40 MPH FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THESE WINDS WILL COMBINE WITH LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND DRY TO VERY DRY FUELS ACROSS THE DISTRICT TO CREATE VERY ERRATIC FIRE BEHAVIOR IF THERE ARE ANY STARTS. RELATIVE HUMIDITY WILL GRADUALLY RECOVER ABOVE 15 PERCENT BY 1 AM WEDNESDAY...BUT WIND GUSTS OVER 35 MPH WILL STILL BE LIKELY THROUGH THE NIGHT AND INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ LINDAMAN
000 WWUS85 KVEF 300535 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1035 PM PDT TUE SEP 29 2009 AZZ101-102-CAZ226>229-NVZ460>462-465-466-300645- /O.CAN.KVEF.FW.W.0017.000000T0000Z-090930T0800Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1035 PM PDT TUE SEP 29 2009 /1035 PM MST TUE SEP 29 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. EVEN THOUGH GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA THE REST OF TONIGHT RELATIVE HUMIDITY VALUES HAVE RISEN TO OR ABOVE 15 PERCENT. SINCE HUMIDITY VALUES WILL CONTINUE TO RISE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ PIERCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 28, 2:15 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 28, 2:15 PM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT MON SEP 28 2009
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA
TUESDAY BRINGING GUSTY WINDS...UNSETTLED WEATHER...AND MUCH COOLER
TEMPERATURES. HIGH TEMPERATURES WILL DROP 15 TO 20 DEGREES BETWEEN
TUESDAY AND WEDNESDAY. MOISTURE WILL BE LIMITED AND ANY SHOWERS WILL
MAINLY BE CONFINED TO THE SOUTHERN SIERRA AND THE MOUNTAINS OF SOUTH
CENTRAL NEVADA AND NORTHWEST ARIZONA.
&&
.SHORT TERM...TODAY THROUGH WEDNESDAY...LOW PRESSURE IS LOCATED JUST
OFF THE COAST OF BRITISH COLUMBIA. ECMWF AND GFS REMAIN IN GOOD
AGREEMENT WITH THE TIMING...WHILE THE NAM STILL LAGS BEHIND A BIT.
THE FORECAST WILL CONTINUE TO BE BASED ON THE GFS AND ECMWF
SOLUTIONS FOR THE SHORT TERM. TEMPERATURES WILL DROP BETWEEN 15 TO
20 DEGREES FROM TUESDAY TO WEDNESDAY AS LOW PRESSURE TREKS THROUGH
THE CWA. SOUTHWEST WINDS WILL BEGIN TO PICK UP THIS EVENING...WITH
THE TROUGH AXIS EXPECTED TO MAKE ITS WAY ACROSS SOUTHERN CALIFORNIA
TUESDAY AFTERNOON. A PARAMETER TO NOTE IS THE 700MB TEMERATURE
GRADIENT ON THE GFS...WITH A GRADIENT OF 14 DEGREES BETWEEN TONOPAH
AND LAS VEGAS ON WEDNESDAY AT 6Z. WITH THIS STRONG TEMPERATURE
GRADIENT WINDS SHOULD MEET ADVISORY CRITERIA...AND MAY BE NEAR WIND
WARNING CRITERIA. IN GENERAL WINDS WILL INCREASE OVERNIGHT AND
BECOME THE STRONGEST TUESDAY AFTERNOON...WHEN SUSTAINED WINDS
BETWEEN 20 TO 30 MPH AND WIND GUSTS OVER 40 MPH WILL MATERIALIZE IN
SOME AREAS. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE CWA STARTING
IN THE AFTERNOON TUESDAY THROUGH WEDNESDAY MORNING...BUT WILL KEEP
AN EYE OUT FOR ANY INDICATIONS OF A FURTHER INCREASE IN THE 700 MB
TEMPERATURE GRADIENT. ANOTHER IMPACT FROM THE INCOMING LOW PRESSURE
SYSTEM IS THE POTENTIAL FOR DOWNSLOPE WINDS IN THE SIERRA AND THE
SPRING MOUNTAINS. A HIGH WIND WATCH IS IN PLACE FOR BOTH LOCATIONS
FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.
.LONG TERM...MODELS REMAIN IN RELATIVELY GOOD AGREEMENT FOR THE
PERIOD BEGINNING WEDNESDAY EVENING. IN THE WAKE OF THE LOW PRESSURE
SYSTEM....NORTHERLY SURFACE WINDS AND BELOW NORMAL TEMPERATURES WILL
PERSIST THROUGH FRIDAY AS HIGH PRESSURE BUILDS AT THE SURFACE NORTH
OF THE FORECAST AREA. TEMPERATURES WILL REBOUND SLIGHTLY EARLY THIS
WEEKEND...BUT ANOTHER STRONG LOW PRESSURE SYSTEM IS PROGGED TO DROP
DOWN ACROSS THE WESTERN CONUS SUNDAY AND MONDAY...RESULTING IN
ANOTHER ROUND OF WINDY CONDITIONS AND TEMPERATURES WELL BELOW
NORMAL. THE LATEST MODEL GUIDANCE INDICATES H500 HEIGHTS 20 TO 25DM
BELOW NORMAL /ABOUT 3 STANDARD DEVIATIONS BELOW NORMAL/ AND H700
WINDS AS HIGH AS 50KTS BY THE BEGINNING OF NEXT WEEK. IF THESE PROGS
VERIFY...WILL DEFINITELY BE LOOKING AT ADVISORY AND/OR WARNING LEVEL
WINDS AT SOME POINT EARLY NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL INCREASE OUT OF THE SOUTH WITH
GUSTS OF 15-20 KTS POSSIBLE. WINDS WILL DECREASING SOMEWHAT THIS
EVENING AS THEY BECOME LESS GUSTY...BUT GUSTS UP TO 35 KTS ARE
LIKELY TOMORROW AS A STRONG LOW PRESSURE SYSTEM CONTINUES TO
APPROACH FROM THE WEST.. THE FRONT IS EXPECTED TO PASS THROUGH LATE
TUESDAY NIGHT / EARLY WEDNESDAY MORNING...WHICH WILL SHIFT WINDS TO
THE NORTHWEST. IF TIMING OF FRONTAL PASSAGE TRENDS CLOSER TO LATE
AFTERNOON TUESDAY...WINDS WILL BE VERY STRONG AT PASSAGE...WITH
GUSTS NEAR 45KTS POSSIBLE BRIEFLY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM APPROACHING THE AREA WILL RESULT
IN GUSTS OF 30-40 KTS TUESDAY AND TUESDAY NIGHT. SOUTHWESTERLY WINDS
AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST AFTER PASSAGE...WITH
APPROXIMATE FRONTAL PASSAGE TIMES AS FOLLOWS: KBIH 29/23Z...KTPH
30/04Z...KLAS 30/10Z. A FEW SHOWERS ARE POSSIBLE TUESDAY AFTERNOON
AND EVENING ACROSS LINCOLN COUNTY AND OVER THE SOUTHERN SIERRA
NEVADA. &&
.FIRE WEATHER....A STRONG LOW PRESSURE SYSTEM WILL BE MOVING
ACROSS THE GREAT BASIN LATE TUESDAY AND THEN IT WILL SHIFT INTO THE
ROCKIES WEDNESDAY. THIS WILL RESULT IN AN INCREASE WINDS ACROSS THE
AREA WITH LOCALLY BREEZY CONDITIONS THIS AFTERNOON...THEN WIDESPREAD
GUSTY WINDS TUESDAY INTO TUESDAY NIGHT. WIND GUSTS WILL LIKELY
EXCEED 40 MPH ACROSS MUCH OF THE REGION TUESDAY AFTERNOON AND
CONTINUE INTO EARLY WEDNESDAY. IN ADDITION RELATIVE HUMIDITY VALUES
ARE EXPECTED TO BE AT OR BELOW 15 PERCENT OVER MUCH OF THE AREA
TUESDAY AFTERNOON AND INTO THE EVENING HOURS. THIS COMBINATION OF
LOW RELATIVE HUMIDITY VALUES...GUSTY WINDS...IN ADDITION TO DRY
FUELS WILL LIKELY CREATE CRITICAL FIRE CONDITIONS...THUS A RED FLAG
WARNING HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR NVZ018-019.
RED FLAG WARNING FROM NOON TUESDAY TO 1 AM PDT WEDNESDAY FOR
NVZ460>462-465-466.
WIND ADVISORY FROM NOON TUESDAY TO 7 AM PDT WEDNESDAY FOR
NVZ014>017-020>022.
AZ...RED FLAG WARNING FROM NOON TUESDAY TO 1 AM MST WEDNESDAY FOR
AZZ101-102.
WIND ADVISORY FROM NOON TUESDAY TO 7 AM MST WEDNESDAY FOR
AZZ001>003-036.
CA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR CAZ519-520.
RED FLAG WARNING FROM NOON TUESDAY TO 1 AM PDT WEDNESDAY FOR
CAZ226>229.
WIND ADVISORY FROM NOON TUESDAY TO 7 AM PDT WEDNESDAY FOR
CAZ521>527.
&&
LINDAMAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 28, 5:26 AM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 526 AM PDT MON SEP 28 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 526 AM PDT MON SEP 28 2009 /526 AM MST MON SEP 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD SOUTHWEST WINDS GUSTING 35 TO 45 MPH WILL DEVELOP TUESDAY THROUGH TUESDAY NIGHT AS A STRONG PACIFIC STORM SWINGS ACROSS THE GREAT BASIN. THESE STRONG WINDS WILL LIKELY COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS MUCH OF THE REGION TUESDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT...SEE THE LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS. STRONG DOWNSLOPE WINDS ARE LIKELY ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA TUESDAY AFTERNOON AND EVENING. A HIGH WIND WATCH IS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. CONDITIONS ARE ALSO FAVORABLE FOR DOWNSLOPE WINDS ON THE EAST FACING SLOPES OF THE SPRING MOUNTAINS OF SOUTHERN NEVADA TUESDAY NIGHT. GUSTY WINDS WILL SHIFT FROM SOUTHWEST TO NORTH TUESDAY NIGHT AND EARLY WEDNESDAY BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE REGION AND BRING A DRAMATIC DROP IN TEMPERATURES. WINDS WILL GRADUALLY DECREASE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:09 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 37 hr |
Nearby
Red Flag Warnings in Nevada, 2009Red Flag Warnings in California, 2009Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.